TITLE

US pharmacy chain tracks customer's use of herbals

AUTHOR(S)
Helwig, David
PUB. DATE
March 2000
SOURCE
CMAJ: Canadian Medical Association Journal;3/21/2000, Vol. 162 Issue 6, p852
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Reports on the service provided by United States pharmacy chain CVS Corp. Service which tracks herbal supplements and nonprescription remedies bought by its customers in order to warn them of potential interactions with prescribed drugs; Concern that doctors and pharmacists have suggested overuse of vitamin and herbal therapies by patients; Example found in the herbal supplement St. John's Wort which can inhibit the effectiveness of some heart medications.
ACCESSION #
2920755

 

Related Articles

  • Herbal medicines.  // Reactions Weekly;10/9/2010, Issue 1322, p15 

    The article describes the case of a 73-year-old woman who developed meningitis retention syndrome, dermatitis and latent pneumonitis following treatment with herbal medicines that included Shinbu-Tou and Rikkunshi-Tou for diarrhea.

  • Adverse reactions to natural health products. McMoran, Marielle // WHO Drug Information;2002, Vol. 16 Issue 3, p222 

    Reports on the adverse reactions to natural health products. Misconception about the safety of natural health products; Intrinsic toxicity of some herbal ingredients; Evaluation of adverse effects.

  • Buyer (and Physician) Beware. Guttman, Cheryl // Dermatology Times;Jul2003, Vol. 24 Issue 7, p16 

    Evaluates the adverse effects of alternative and complementary medicines in the U.S. Growth of consumer interests in herbal medicines; Use of herbal medicines to treat several conditions and diseases; Details on the regulatory surveillance of adverse events associated with herbal remedies.

  • Alternative medicine/herbal medicines.  // Reactions Weekly;8/6/2011, Issue 1363, p6 

    The article describes the case of a man with nephrotic syndrome who experienced a relapse of the disease after taking alternative or herbal medicine to increase sexual potency.

  • Geniposide.  // Reactions Weekly;10/27/2012, Issue 1425, p20 

    The article describes the cases of three women and one man who developed idiopathic mesenteric phlebosclerosis during treatment with herbal medicines that contained geniposide.

  • Escitalopram/herbal medicines interaction.  // Reactions Weekly;11/13/2010, Issue 1327, p16 

    The article describes the case of a 26-year-old woman who was admitted to the emergency department with light headedness and palpitations for an hour, possibly related to escitalopram/herbal medicines interaction, referencing a study published in the July-August 2010 issue of the "Journal of the...

  • Herbal medicines.  // Reactions Weekly;Nov2014, Vol. 1528 Issue 1, p104 

    The article presents a case study of a 70-year-old man who developed erythema multiforme after undergoing therapy with cinnamon/ephedra/ginger/Glycyrrhiza/ Paeonia lactiflora/Pueraria lobata/Ziziphus jujuba.

  • Herbal therapy: There are risks. Lerner, James Higgy; Cerrato, Paul L. // RN;Aug97, Vol. 60 Issue 8, p53 

    Presents information on the negative aspects of herbal medicines. Overview of complications that could arise from the use of a number of herbs including chamomile and comfrey.

  • Adverse reactions to herbs.  // NCRHI Newsletter;Nov/Dec98, Vol. 21 Issue 6, p5 

    Focuses on two cases of adverse reactions to herbs in the United States. Symptoms observed in the patients; Comment on the issue.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics